Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Sertraline?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6518 Questions

default
Posted on Wed, 27 Dec 2017 in Hypertension and Heart Disease
Question: Doctor, I have been prescribed Lipitor instead of Provastatin (which I used for a long time) following open heart/triple bypass surgery 82 days ago. Is there a conflict with a daily 150mg dose of Sertraline that I take? I am really doing well post-surgery with pulmonary cardio rehab 3 times a week and almost everything, but I am concerned about the possible side effects related to my prescribed daily dosage of Carvedilol 6.5 mg, the statin, and Clopidogrel?
doctor
Answered by Dr. Ilir Sharka 34 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that there are some interactions in your actual therapy:

1- Sertraline increases clopidogrel effects, thus leading to increased risk of bleeding when taken concomitantly. That is why, in case of persistent bleeding it is necessary consult with your doctor.

2- Sertraline increases the effects of carvedilol, thus leading to potential risk for low heart rate. That is why it is necessary to monitor your heart rate.

There are no interactions between atorvastatin and your current therapy, including sertraline.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Bypass surgery

doctor1 MD

I have an indentation in my lower leg near my shin bone that just showed up from the way i was sitting. It s going away slowy, seems like it would be from edema (pitting) maybe? As far as i know i m healthy but did have gastric bypass surgery almost a year ago and have lost more than 90 lbs. I weigh 129 right now at 5 3 . Could this indention be caused by dehydration?

doctor1 MD

My father, 81, (after a 4 bypass surgery back in the 80s) has undergone a stent/baloon procedure two days ago at NYU hospital. (Two arteries were disconnected/blocked.) He is home now. Has been prescribed: Aspirin, Plavix, & Pletal for 6 months. He is now complaining of chest pain. Is that normal after the procedure?

doctor1 MD

Hi, Good afternoon. I m looking for a cardilogists advice on my uncle s issue. He s having a diabetes & just few days back he started having a sudden chest-pain. Upon consulting a cardiologist, it s been advised to go through a bypass surgery. Will there be any risks of going through this surgery while he s suffering from diabetes also? Also, if possible, please let me know the doctor to be consulted in Baroda for this matter. Please guide me... Many Thanks, Nilang

doctor1 MD

A year ago i had gastric bypass surgery .. have lost 115 lbs. I am having a difficult time with some itching around my anus . My surgeon thought it might have been a yeast infection and I took the antibiotic that he prescribed, however it didn t work. I have also tried creams such as desitin, vagisil, hemorroid medication, and lotrimin spray. Nothing helps.

doctor1 MD

Hi Doctor, My dad recently underwent CABG 4 graft bypass. I wanted to understand the following things. 1. Breif information about the reports and discharge summary attached. 2. Post operation care. 3. Currently he has swelling on the legs from...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...